|He is negligent in taking his medication
Jun 26, 2002
I am involved with someone who is positive. He hasn't been taking medicines because of side effects. I notice that his side effects start when he gets on them and diminish with time. But now he is working out, and looking good. He says the medicines make him fat, which is true. I don't care what he looks like as long as he is here as healthy as can be. But he has alot of pride. He wants to stay off medication for the summer and I am privately freaking out. Is there danger in taking such a long holiday? I am so scared to lose this friend that I love even more than me. But it's a question of life quality. What is the longest one can stay on holiday?
| Response from Dr. Henry
How long one can safely stop HIV therapy depends on many things. His doc should be informed about this to minimize any potential problems. Many patients can do well for a time off medications depending on the circumstances. Starting and stopping in a random unsupervised manner is asking for problems. If his T-helper cell count is >> 350 then being off medications is not too risky over the short term (months). KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Anal Warts After Swallowing Sperm Sign Of HIV AIDS
- Bloody Nose After Sex With Stripper Worried I Have HIV
- Dry Cough After Vaginal Sex Condom Broke Worried I Have HIV
- Sinus Infection After Oral Sex Worried I Have HIV
- Vomiting After Receiving Oral Sex Worried I Have HIV
- Can A Vaginal Cyst Look Like An Std?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.